MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was returned to csi for analysis with the guide wire engaged to the device.Visual examination confirmed the reported driveshaft fracture and stretching.The guide wire was also fractured; the distal spring tip fragment was not returned for analysis.Review of the device data log identified numerous stall events.The relation between the stalls and the fracture could not be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
A diamondback 360 exchangeable orbital atherectomy device (oad) was used for treatment distal to proximal in the pedal loop in four main lesions.A lesion in the mid pedal arch was long and diffusely diseased.The vessels were more than 90% stenosed and severely calcified.The diameter ranged from 2.5mm to 3.5mm in the successfully treated lesions and about 2 mm where the oad stopped spinning.The oad was advanced from the ostium to the posterior tibial (pt) artery, and lateral to the pt.From the posterior tibial (pt) artery to the ankle treatment was performed on medium speed.Treatment was performed on low speed below the ankle.Approximately 3cm into the pedal arch the device stopped spinning.Glideassist was activated, but the attempt to remove the device was unsuccessful.Excessive force was used to pull on the driveshaft and it fractured.The driveshaft became uncoiled from the pedal arch to the distal pt.The saline sheath became loose and was ex vivo.Unsuccessful attempts were made to snare the fragment and to dislodge the crown.The balloon was advanced crossing from the anterior tibial (at) artery to the pedal loop.Revascularization was performed using balloon angioplasty.The patient was stable, and the procedure was completed.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key14734848
Report Number3004742232-2022-00138
Device Sequence Number5583020
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)240331(10)427828
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number427828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight54 KG